Cheating Hurt by Infidelity
Betrayal Wayward Donations lying
Welcome

Forums

Guidelines

Find a Local Counselor

The Healing Library

Media

Contact Us
lies
cover
In Association with Amazon.com
Support
Infidelity -
-
Find a Local Couselor
You are not logged in. Login here or register.
[Register]
Newest Member: SoCalBoy (43217)

Off Topic Post Reply     Print Topic    
User Topic: Weaning off Effexor
soveryweary
♀ Member
Member # 32265
Default  Posted: 12:14 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Has anyone here been weaned off Effexor and suffered any side effects?
I was tapered off from 150mg to 75 for one week then down to 37.5 for a week and I finished that on Sunday. I also started Wellbutrin while weaning off the Effexor.
Monday I felt off, head foggy, couldn't shake it.
Yesterday I started having brain rushes. It's like the sound of blow drying but in your head and in bursts.'
This morning more of all the same.
I read online and geez, this drug is a nightmare to get off of!! Not going to call my doctor, I plan on touching it out. I read fish oil pills help with the brains rushes.
Has anyone experienced this and if so, how long did it last? I know everyone's body processes things differently. I'd just like to hear from someone I "know."


Divorced 1/3/14

Posts: 579 | Registered: May 2011
soveryweary
♀ Member
Member # 32265
Default  Posted: 12:15 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Oops,, plan on toughing it out.


Divorced 1/3/14

Posts: 579 | Registered: May 2011
I think I can
♀ Member
Member # 17756
Default  Posted: 12:41 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

I had to wean very very slowly off antidepressants. By the end I was taking crumbs--it took about 6 months to wean off them. Oh do I remember the "brain zaps" as I called them. Bleh.


I'm not the winner, I'm the prize.

Posts: 8717 | Registered: Jan 2008
metamorphisis
♀ Administrator
Member # 12041
Default  Posted: 12:41 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Umm.. yes. And it was miserable and I know exactly how you are feeling. BLAH. I also for a few days had the lovely sensation of no auditory perception. So I could hear a car or a train or a child crying but could not tell how far away it was or what direction it was coming from. It made me jump out of my skin on a regular basis
Vertigo was a high point too. Walking and feeling like I was stepping off a cliff. My depth perception was off. I had to increase the dose again and taper at a way slower pace.
I think it took 3 months or more.
Can I ask why you aren't calling your doctor? It's their job to help you do this safely. Best case it's only like this for a few days. Worst case ..it gets really awful.
I am not trying to scare you, but my experience was awful and I needed more time. Just don't be stubborn if you feel horrible.

[This message edited by metamorphisis at 12:42 PM, May 29th (Wednesday)]



“We don't see things as they are; we see them as we are.”... Anais Nin

Posts: 42818 | Registered: Sep 2006
tired girl
♀ Member
Member # 28053
Default  Posted: 1:17 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Ya, those are called brain zaps.

This is why I took 9 months to wean of that medication. I had no problems that way. It is a really tough drug to get off of.


Me43 Him 43 Hardlessons DS 24,22,20
D Day 1/18/10 his 3/8/2012 mine
Fear is a natural reaction to moving closer to the truth”
― Pema Chödrön

Posts: 3663 | Registered: Mar 2010 | From: az
luv_lost
♀ Member
Member # 24621
Default  Posted: 3:04 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

I've been on and off Effexor for YEARS, and high doses too...never had any crazy side effects. I think the most I would get is having difficulty concentrating at times. I'm glad I don't have issues weaning off....I'm probably going back on it soon - damn


BW (me) 31
WH 33
DS1 8 yrs.
DS2 1 yr.

Anniversary 6/09/04
DDay 6/27/09
Wedding 3/15/12
DDay2 5/5/13

presently working towards...well i don't know anymore...


Posts: 155 | Registered: Jun 2009 | From: Philly, PA
I think I can
♀ Member
Member # 17756
Default  Posted: 4:33 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Oh the vertigo!!! Dang I'd forgotten about that. I'd turn and my brain just kept turning.


I'm not the winner, I'm the prize.

Posts: 8717 | Registered: Jan 2008
jrc1963
♀ Member
Member # 26531
Default  Posted: 4:42 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Effexor IIRC is a SSRI... which would make it in the same class as Paxil...

If you google Paxil withdraw you will see a list of symptoms as long as your arm... I had EVERY one with the exception of hallucinations.

I weaned off like you did... but I got brain zap, flu like symptoms, IBS... OMG... It was a complete and total nightmare... which is why I, for one, will never recommend AD's here.

I was on Paxil for 10 years. Not sure if that makes a difference or not.


Me: BSO - 45
Him: FWSO - 68
DS - 12
D-Day - 12-11-09,
R - he finally came home
Your life is an Occasion. Rise to it. - Mr. Magorium, "Mr. Magorium's Wonder Emporium"

Posts: 23974 | Registered: Dec 2009 | From: Florida
scaredyKat
♀ Member
Member # 25560
Default  Posted: 7:26 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

I had horrible side effect as I weaned off it also...


Me-BS-59
HIM-SAFWH-63
Damn autocorrect is responsible for the silly errors, sorry!

Posts: 2924 | Registered: Sep 2009 | From: In my head
heartbroken_kk
♀ Member
Member # 22722
Default  Posted: 8:59 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

I've been weaning off of zoloft (sertraline) - an SSRI. For me the biggest side effect is restless legs at night. So I take it in the evening. I'm still on Wellbutrin (not an SSRI). I like what it does for me and don't plan on getting off it any time soon. I've had a lot of weight gain and I'm not sure if the zoloft might be contributing.

kk

[This message edited by heartbroken_kk at 5:07 PM, June 2nd (Sunday)]


BW then 46, STBXWHNPDPAFTG the destroyer of my entire life.
D-Day 1 1999, D-Day 2,3,4,5,6... 2009 thru 2011.

Separated, divorcing, moving on.
I edit because I always make typos.


Posts: 1006 | Registered: Feb 2009 | From: California
purplejacket4
♀ Member
Member # 34262
Default  Posted: 11:31 PM, May 29th (Wednesday), 2013View ProfileEdit MessagePrivate MessageHomepage

Effexor is an SNRI and works on two neurotransmitters: norepinephrine and serotonin. The symptoms you are describing are common when coming off the serotonin portion. Often I will give patients a few days of Prozac after weaning off another serotonin containing drug. The half life of Prozac is so long and it wears off so very slowly it's a soft landing for weaning. Ask your doctor about it.

Dr. PJ4


Me: BS 44
Her: fWS 47 (same sex partner)
Together: 17 now (both MDs)
OW: meh so what 40s PhD
DD1: 10/30/11EA; DD2: 11/10/11 Had ONS; TT until 12/26/11; broke NC 6/12; NC again 7/12; R-ish

Posts: 1861 | Registered: Dec 2011 | From: Great Southwest
soveryweary
♀ Member
Member # 32265
Default  Posted: 8:03 AM, June 2nd (Sunday), 2013View ProfileEdit MessagePrivate MessageHomepage

Thanks so much for the replies.
I will contact my Dr. tomorrow, it's been getting worse day by day.
I didn't initially contact Dr. because I wanted to be in control of this. I just cannot believe what this is doing to me.
Crawling out of my skin today. Can't stop crying and we have a wedding today in Canada so it's an ALL DAY thing and I am just not sure if I can bear it.
I feel for each and every one of you..


Divorced 1/3/14

Posts: 579 | Registered: May 2011
wincing_at_light
♂ Member
Member # 14393
Default  Posted: 8:43 AM, June 2nd (Sunday), 2013View ProfileEdit MessagePrivate MessageHomepage

Yeah, getting off Effexor was almost worse than the symptoms it was trying to alleviate.


Machiavellian idiot savant

Posts: 6690 | Registered: Apr 2007 | From: Indiana
silverhopes
♀ Member
Member # 32753
Default  Posted: 2:16 PM, June 3rd (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

Yes. Weaning off it freaking sucked. They had me do it in under a month because I was expecting - Effexor withdrawal effects combined with morning sickness!

All the symptoms you mentioned... yes, they suck. Take as much time to rest as possible. Carefully find foods that don't make the nausea worse. Move slower. Listen to really soothing music. As painful as it sucks, it will pass. So take it one day at a time.


Find peace. Or sleep on it.

Posts: 3762 | Registered: Jul 2011 | From: California
itainteasy
♀ Member
Member # 31094
Default  Posted: 2:26 PM, June 3rd (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

soveryweary, I hope you were able to get in touch with your doctor and that you're feeling physically better today.

Weaning off addictive substances is so hard. :(


Posts: 3093 | Registered: Feb 2011 | From: NWPA
Topic Posts: 15

Return to Forum: Off Topic Post Reply to this Topic
adultry
Go to :
madness  
© 2002 - 2014 SurvivingInfidelity.com. All Rights Reserved.